Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 313, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2015, 7:51 PM CDT for 5 counties in Kansas. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 7:51 PM CDT (00:51 UTC)
- Expired
- Aug 7, 2015, 8:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 39 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:24 PM CDT | TSTM WND GST 50 | Oakley, KS | ZERO VISIBILITY |
| Aug 7, 8:29 PM CDT | TSTM WND DMG | Oakley, KS | LOTS OF LIVE 5 INCH TREE LIMBS DOWN. DUMPSTERS BLOWN OVER. MINOR VEHICLE AND BUILDING DAMAGE FROM HIGHS WINDS AND HAIL. POWER OUTAGE WEST OF OAKELY FOR 2 HOURS. DELAYED REPORT, TIME ESTIMATED FROM PREVIOUS LSR. |
| Aug 7, 8:29 PM CDT | TSTM WND GST 60 | Oakley, KS | |
| Aug 7, 8:30 PM CDT | TSTM WND GST 70 | 1 E Oakley, KS | ESTIMATED 65-70 MPH WIND GUST...ZERO VISIBILITY...BLOWING DUST |
| Aug 7, 8:32 PM CDT | HAIL 1 | Oakley, KS | QUARTER SIZE HAIL...MAY BE SOME SLIGHTLY LARGER HAIL |
| Aug 7, 8:35 PM CDT | TSTM WND GST 82 | Oakley, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3228 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WUUS53 KGLD 080051
SVRGLD
KSC063-109-179-181-193-080145-
/O.NEW.KGLD.SV.W.0313.150808T0051Z-150808T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
THOMAS COUNTY IN NORTHWESTERN KANSAS...
NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
EASTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
SOUTHWESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 745 PM MDT/845 PM CDT/
* AT 651 PM MDT /751 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF GOODLAND TO 6
MILES SOUTHEAST OF RUSSELL SPRINGS...MOVING NORTHEAST AT 120 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLBY...OAKLEY...BREWSTER...GRINNELL...LEVANT...WINONA...
MONUMENT...RUSSELL SPRINGS...EDSON AND MINGO.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 21 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3908 10148 3914 10148 3913 10158 3923 10175
3957 10145 3919 10055 3881 10099
TIME...MOT...LOC 0051Z 221DEG 104KT 3917 10158 3886 10107
HAIL...1.00IN
WIND...60MPH
$$
JN2 follow-up statements
006
WWUS53 KGLD 080055
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT FRI AUG 7 2015
KSC063-109-179-181-193-080145-
/O.CON.KGLD.SV.W.0313.000000T0000Z-150808T0145Z/
GOVE KS-THOMAS KS-LOGAN KS-SHERMAN KS-SHERIDAN KS-
655 PM MDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
MDT/845 PM CDT/ FOR NORTHWESTERN GOVE...THOMAS...NORTHERN LOGAN...
EASTERN SHERMAN AND SOUTHWESTERN SHERIDAN COUNTIES...
AT 655 PM MDT /755 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 13 MILES SOUTHEAST OF GOODLAND TO 7 MILES EAST
OF RUSSELL SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLBY...OAKLEY...BREWSTER...GRINNELL...LEVANT...WINONA...MONUMENT...
RUSSELL SPRINGS...EDSON AND MINGO.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 21 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3908 10148 3914 10148 3913 10158 3923 10175
3957 10145 3919 10055 3881 10099
TIME...MOT...LOC 0055Z 221DEG 104KT 3920 10155 3889 10104
HAIL...1.00IN
WIND...60MPH
$$
JN278
WWUS53 KGLD 080128
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT FRI AUG 7 2015
KSC063-109-179-181-193-080145-
/O.CON.KGLD.SV.W.0313.000000T0000Z-150808T0145Z/
GOVE KS-THOMAS KS-LOGAN KS-SHERMAN KS-SHERIDAN KS-
728 PM MDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
MDT/845 PM CDT/ FOR NORTHWESTERN GOVE...THOMAS...NORTHEASTERN
LOGAN...NORTHEASTERN SHERMAN AND SOUTHWESTERN SHERIDAN COUNTIES...
AT 727 PM MDT /827 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF HERNDON TO 8 MILES
SOUTHEAST OF DRESDEN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLBY...OAKLEY...BREWSTER...GRINNELL...LEVANT...MONUMENT...MINGO AND
ANGELUS.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 30 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3912 10125 3921 10136 3927 10144 3939 10157
3957 10145 3919 10055 3891 10089
TIME...MOT...LOC 0127Z 221DEG 104KT 3985 10082 3953 10031
HAIL...1.00IN
WIND...60MPH
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:46 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 7, 6:46 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 546 PM MDT FRI AUG 7 2015 .UPDATE... ISSUED AT 546 PM MDT FRI AUG 7 2015 VERY MINOR CHANGES WITH THIS CURRENT ESTF UPDATE. HAVE BROUGHT IN CURRENT DATA FROM LATEST OBS. CWA DOES REMAIN UNDER A SEVERE THUNDERSTORM WATCH WITH SOME TRW FINALLY SLOWLY MOVING INTO SSW ZONES AND SHOULD CONTINUE TO PUSH NORTHWARD THRU THE EVENING HRS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 159 PM MDT FRI AUG 7 2015 BIGGEST CHALLENGE IN SHORT TERM IS THUNDERSTORM POTENTIAL THIS AFTERNOON AND OVERNIGHT. NUMEROUS RUNS OF THE RAP PERSIST IN BREAKING OUT SCATTERED AFTERNOON CONVECTION ACROSS THE CENTRAL AND NORTHEAST COUNTIES...GENERALLY IN THE VICINITY OF A VERY WEAK DECAYING SURFACE BOUNDARY. HAVE SOME DOUBTS ABOUT THIS LOOKING AT CURRENT SATELLITE TRENDS AND SPC MESOANALYSIS CINH...BUT HAVE LEFT THE SLIGHT CHANCE POPS NONETHELESS. BIGGER ISSUE IS DEVELOPMENT OF STORMS OVER COLORADO LATER THIS AFTERNOON AND THEIR SUBSEQUENT MOVEMENT. WATER VAPOR IMAGERY SHOWS THE APPROACH OF THE NEXT UPSTREAM SHORTWAVE TROUGH AND RADAR NOW SHOWS INITIAL THUNDERSTORM DEVELOPMENT SOUTH OF DENVER. MOST GUIDANCE...INCLUDING THE CONVECTION-ALLOWING MODELS...INDICATES BEST COVERAGE OF STORMS WILL BE ACROSS NORTHEAST COLORADO INTO SOUTHWEST NEBRASKA...CLIPPING NORTHWEST KANSAS WITH LESSER COVERAGE SOUTH AND EAST. ULTIMATELY IT DEPENDS ON UPSCALE DEVELOPMENT AND WHETHER OR NOT A DECENT MCS CAN DEVELOP AND PRODUCE STORMS FURTHER SOUTHEAST OF THE MAIN SHORTWAVE. HAVE CONTINUED THE PREVIOUS FORECAST TREND OF BEST COVERAGE NORTH AND NORTHWEST WITH LESSER POTENTIAL SOUTH OF I-70. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 334 PM MDT FRI AUG 7 2015 FORECAST PROBLEM WILL BE THUNDERSTORM CHANCES AND ANY HEAVY RAINFALL THREAT. SATELLITE IS SHOWING AN AMPLIFIED AND MOSTLY PROGRESSIVE FLOW FROM THE PACIFIC INTO NORTH AMERICA. THIS FLOW BECOMES MORE OF A SPLIT WITH THE TROUGHS ALONG THE WEST AND EAST COASTS. A LOT OF PACIFIC AND MONSOONAL MOISTURE IS BEING PULLED UP INTO THE REGION. CURRENTLY A SYNOPTIC BOUNDARY REMAINS DRAPED TO OUR SOUTH AND WEST. AT JET LEVEL...MODELS STARTED OUT FINE. AT MID LEVELS...MODELS WERE NOT TOO FAR APART. THE CANADIAN/UKMET/GFS LED THE PACK WITH OTHERS NOT FAR BEHIND WITH THE SREF THE WORST. THE NAM/SREF WERE HANDLING THE SURFACE WIND AND PRESSURE FIELD THE BEST. MODELS TENDED TO BE A LITTLE COOL ON THE LOW LEVEL THERMAL FIELD WITH THE GFS/CANADIAN DOING THE BEST. SATURDAY NIGHT...TO BEGIN THE NIGHT...SURFACE BOUNDARY IS DRAPED OVER THE FAR SOUTH AND WEST CENTRAL PORTION OF THE AREA. THIS BOUNDARY GRADUALLY SINKS SOUTH THROUGH THE NIGHT. SHORTWAVE TROUGH MOVES THROUGH FROM THE SOUTHWEST THROUGH THE NIGHT WITH THE BEST LIFT BASICALLY OVER THE SOUTHWEST HALF. MAIN JET AXIS/LIFT STAYS NOT TOO FAR TO OUR NORTH AND WEST THROUGH MOST OF THE PERIOD. LATE IN THE NIGHT A RIGHT REAR QUADRANT GETS CLOSER TO THE NORTHWEST PORTION. RIGHT NOW THE HIGHEST POPS LOOK TO BE IN THE SOUTHWEST HALF. PWS REMAIN NEAR 1.5 INCHES. THAT WITH STORM MOTIONS ONLY 10 TO 15 KNOTS ALONG THAT FLOW COMING OVER THE TOP OF THE SOUTHERN BOUNDARY WILL MAKE MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE. ALSO POSSIBLE LATE IN THE NIGHT WITH MOIST LOW LEVELS AND LITTLE TO NO WIND THAT PATCHY FOG COULD DEVELOP WHERE NO PRECIPITATION IS GOING ON. SUNDAY/SUNDAY NIGHT...IT LOOKS LIKE THERE MAY BE SOME LINGERING RAINFALL AND PATCHY FOG IN THE MORNING. FOR THE REMAINDER OF THE PERIOD...BOUNDARY LOOKS TO BE TO THE SOUTH AND WEST OF THE AREA WITH A WEAK LOW LEVEL UPSLOPE REGIME IN PLACE. HOWEVER...MODELS ARE HINTING AT A WEAK SECONDARY BOUNDARY MOVING INTO THE NORTHWEST HALF OF THE AREA DURING THE LATE AFTERNOON INTO THE EVENING. THIS SINKS A LITTLE FURTHER SOUTHEAST DURING THE LAST HALF OF THE NIGHT. THE MID LEVEL FORCING THROUGH THE PERIOD REMAINS RATHER WEAK WITH THE STRONGEST IN THE EVENING. RIGHT REAR QUADRANT OF THE JET REMAINS NEAR THE NORTHERN AND WESTERN PORTIONS OF THE AREA THROUGH THE DAY BUT GETS CLOSER/HAS MORE AFFECT ON THOSE LOCATIONS BY THE END OF THE DAY. THE NORTHERN PORTION OF THE AREA KEEPS GETTING AFFECTED BY THIS THROUGH THE MIDDLE OF THE NIGHT. WITH A VARIETY OF FORCING IN DIFFERENT TIMES AND PLACES...WILL BROADBRUSH CHANCE POPS FOR THE ENTIRE NIGHT. FOR THE HIGH TEMPERATURES...WILL HAVE LOW LEVEL UPSLOPE IN PLACE THROUGH THE DAY ALONG WITH LINGERING CLOUD COVER IN THE MORNING AND DEVELOPING CLOUD COVER IN THE AFTERNOON WITH THE CONVECTION. MODEL GUIDANCE HAS TENDED TO BE A LITTLE WARM. MONDAY...JET REMAINS WELL NORTH OF THE AREA THROUGH THE DAY. MID LEVEL SHORTWAVE RIDGE IS IN PLACE THROUGH THE DAY WITH A LOT OF DRYING. A SHORTWAVE TROUGH STARTS GETTING CLOSER DURING THE END OF THE DAY. AREA IS IN A POST FRONTAL AIR MASS. DEPENDING ON WHICH MODEL YOU USE...THERE COULD BE A WEAK SUBTLE SURFACE BOUNDARY IN THE FAR SOUTH/SOUTHWEST. SO AT THIS TIME...WILL HAVE SLIGHT TO LOW CHANCE POPS IN THE FAR SOUTH AND SOUTHWEST PORTION OF THE AREA IN THE AFTERNOON. HIGH TEMPERATURES WILL BE COOLER THAN THE PREVIOUS DAY DUE TO LOWER 850 MB TEMPERATURES...UPSLOPE WINDS AND LINGERING MORNING FOG/STRATUS THAT BEGINS SUNDAY NIGHT. MONDAY NIGHT THROUGH SATURDAY...CONTINUED AMPLIFIED PATTERN REMAINS IN PLACE THROUGH THE PERIOD. HOWEVER...THE DETERMINISTIC AND ENSEMBLE OUTPUT SPREAD GETS WORSE WITH TIME...ALMOST COMPLETELY OUT OF PHASE AT TIMES. THE DIFFERENCES INVOLVE HOW THE PERSISTENT SOUTHERN UNITED STATES RIDGE AND WEST TROUGH EVOLVE WITH TIME. IN GENERAL THE ECMWF REMAINS STRONGER WITH THE RIDGE. FOR THE WESTERN TROUGH...ALL OUTPUT SUPPORTS A DEEPENING ALONG THE COAST UPPER TROUGH. DESPITE THOSE DIFFERENCES...THE CENTER OF THE RIDGE...STILL RATHER FAR SOUTH...AND THE POSITION OF THE UPPER TROUGH SHOULD CONTINUE TO ALLOW PACIFIC AND MONSOONAL MOISTURE TO PULLED UP INTO THE REGION WITH PERIODIC SHORTWAVE TROUGHS EMBEDDED WITHIN THIS FLOW. AT THE SURFACE...WPC GRAPHICS SHOW A PERSISTENT FRONTAL BOUNDARY STILL DRAPED NOT TOO FAR TO OUR SOUTH AND WEST OR OVER THE AREA. THIS KEEPS A CONTINUED UPSLOPE FLOW OVER THE AREA. GIVEN THE BIG MODEL DIFFERENCES...THE GENERAL PATTERN SUPPORTED CONTINUED BOUTS OF MOISTURE/LIFT/RAINFALL...AND THE PROXIMITY OF A BOUNDARY AND UPSLOPE FLOW...SHOULD SEE A CONTINUED THREAT FOR THUNDERSTORMS AND DO NOT FEEL COMFORTABLE MAKING ANY MAJOR ADJUSTMENTS TO THE GUIDANCE. THE DETAILS WILL HAVE TO BE REFINED AS WE GET CLOSER TO EACH EVENT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 546 PM MDT FRI AUG 7 2015 BOTH SITES WILL SEE VFR CONDITIONS GIVE WAY TO THUNDERSTORM DEVELOPMENT FROM 02Z-06Z. AFT 06Z...FOG BEGINS TO DEVELOP AS WINDS SLACKEN BY 06Z WITH 6SM DROPPING DOWN TO 1SM OR LESS WITH CEILINGS BLW OVC010 BY 09Z...LASTING THRU 15Z ESPECIALLY FOR KMCK. AFT THAT...VFR WITH SCATTERED CLOUD COVER. WINDS SE 15-25KTS...BECM LGT/VAR BY 06Z THEN NNE AROUND 10KTS 14Z-15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...DLF LONG TERM...BULLER AVIATION...JN
Hazardous weather outlook, Aug 7, 1:10 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1210 PM MDT FRI AUG 7 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1210 PM MDT FRI AUG 7 2015 /132 PM CDT FRI AUG 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST KANSAS THIS AFTERNOON WITH STRONGER STORMS PRODUCING LARGE HAIL AND STRONG WIND GUSTS...HOWEVER THE MOST SIGNIFICANT THUNDERSTORM ACTIVITY IN TERMS OF STRENGTH AND COVERAGE IS EXPECTED TO DEVELOP OVER COLORADO THIS AFTERNOON AND MOVE INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS THIS EVENING. THE BEST COVERAGE OF THUNDERSTORMS IN KANSAS WILL BE NORTH OF INTERSTATE 70. THESE STORMS WILL BE CAPABLE OF LARGE HAIL... STRONG WINDS...A COUPLE TORNADOES AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY AFTERNOON AND EVENING WITH A SLIGHT CHANCE OF STORMS ON MONDAY AND TUESDAY. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 7, 6:55 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT FRI AUG 7 2015
KSZ041-042-080045-
GREELEY KS-WICHITA KS-
555 PM MDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY AND WICHITA
COUNTIES UNTIL 645 PM MDT/745 PM CDT/...
AT 555 PM MDT /655 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF TRIBUNE...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEOTI...SELKIRK...MARIENTHAL AND LYDIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM
MDT/MIDNIGHT CDT/ FOR WEST CENTRAL KANSAS.
LAT...LON 3834 10184 3870 10148 3870 10143 3864 10116
3827 10127 3826 10169
TIME...MOT...LOC 2355Z 218DEG 42KT 3834 10170Special weather statement, Aug 7, 7:27 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT FRI AUG 7 2015
COZ091-092-KSZ013-027-028-041-080130-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
LOGAN KS-SHERMAN KS-
627 PM MDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON...
NORTHEASTERN CHEYENNE...WALLACE...NORTHEASTERN GREELEY...WESTERN
LOGAN AND SOUTHWESTERN SHERMAN COUNTIES UNTIL 730 PM MDT/830 PM
CDT/...
AT 627 PM MDT /727 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF CHEYENNE WELLS TO 10 MILES EAST OF TRIBUNE...AND MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE THUNDERSTORMS WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS...WESKAN...WINONA AND WALLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM
MDT/MIDNIGHT CDT/ FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS.
LAT...LON 3896 10232 3923 10207 3906 10110 3870 10148
3870 10157 3862 10157 3855 10164
TIME...MOT...LOC 0027Z 232DEG 43KT 3894 10220 3842 10156
JNLocal storm report, Aug 7, 7:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 11 N LEOTI 38.64N 101.36W
08/07/2015 M1.00 INCH WICHITA KS PUBLIC
BLOWING DUST WITH NEAR ZERO VISIBILITY
&&
JNSpecial weather statement, Aug 7, 7:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM MDT FRI AUG 7 2015
COZ091-KSZ013-014-080115-
KIT CARSON COUNTY CO-THOMAS KS-SHERMAN KS-
634 PM MDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIT CARSON...
SOUTHWESTERN THOMAS AND SHERMAN COUNTIES UNTIL 715 PM MDT/815 PM
CDT/...
AT 633 PM MDT /733 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED 5 MILES
SOUTHWEST OF GOODLAND...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE.
THESE STRONG WINDS WILL CREATE VISIBILITY RESTRICTIONS DUE TO BLOWING
DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY
CHANGING VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
COLBY...GOODLAND...BREWSTER...KANORADO...LEVANT...RULETON AND EDSON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 51.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 445 AND 450.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM
MDT/MIDNIGHT CDT/ FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS.
LAT...LON 3957 10213 3957 10192 3943 10103 3913 10137
3913 10149 3930 10214
TIME...MOT...LOC 0033Z 231DEG 43KT 3927 10176
JNLocal storm report, Aug 7, 7:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 11 NNW LEOTI 38.64N 101.41W
08/07/2015 E1.00 INCH WICHITA KS TRAINED SPOTTER
A MIX OF PENNY AND QUARTER HAIL...50 MPH ESTIMATED WIND
GUST AND HEAVY RAIN
&&
CLTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:19 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 56 min |
| Aug 7, 7:27 PM CDT | Special Weather Statement | GLD | Wallace | 63 min |
| Aug 7, 7:34 PM CDT | Special Weather Statement | GLD | Sherman | 41 min |
| Aug 7, 7:36 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 39 min |
| Aug 7, 8:20 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 55 min |
| Aug 7, 8:33 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Gove, Logan, Rawlins, Sheridan and 1 more | 57 min |
| Aug 7, 9:04 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Rawlins | 56 min |
| Aug 7, 9:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Norton, Rawlins, Sheridan | 66 min |
| Aug 7, 9:16 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Aug 7, 9:52 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Norton, Rawlins | 53 min |
| Aug 7, 10:04 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Norton, Sheridan | 56 min |
| Aug 8, 12:27 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 37 min |
| Aug 8, 1:06 AM CDT | Special Weather Statement | GLD | Norton | 39 min |
| Aug 8, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 52 min |
| Aug 8, 6:34 PM CDT | Special Weather Statement | GLD | Wallace | 26 min |
| Aug 8, 6:49 PM CDT | Special Weather Statement | GLD | Wichita | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.